Mississippi, 2003Damaging Wind in Mississippi, July 10, 2003
July 10, 2003 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 10, 1:55 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 10, 1:55 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT THU JUL 10 2003
FORECAST CHALLENGES THIS PACKAGE...FRONTAL POSITIONING...TEMPS IN
THE SHORT TERM...RAIN CHANCES SAT NIGHT INTO SUN.
CURRENTLY...COLD FRONT EXTENDS FROM EASTERN OHIO RIVER VALLEY...THRU
WEST TN AND INTO SOUTHERN ARK/OK. IR SATELLITE DEPICTS MCV OVER SE
ARK TRANSLATING EASTWARD. AHEAD OF THESE FEATURES...LINEAR RA/TSRA
HAVE ERUPTED AND WILL CONTINUE TO MOVE EASTWARD THROUGH THE CWFA
THIS EVENING. SEVERE THREAT REMAINS MARGINAL IN THE CENTRAL/
NORTHERN ZONES...HOWEVER GOOD HEATING IN THE SE ZONES COULD ALLOW AN
ISOLATED SEVERE STORM. PRIMARY RISKS WILL BE ISOLATED STRONG WIND
GUSTS AND HEAVY DOWNPOURS.
IN THE SHORT TERM...ETA AND MAV IN REASONABLE AGREEMENT. THE COLD
FRONT WILL CONTINUE TO SAG SOUTHWARD TONIGHT AND FRIDAY. MAINTAINED
CHANCE POPS COINCIDENT AND AHEAD OF THE BOUNDARY...AS EMBEDDED
SHORTWAVE DISTURBANCES IN THE FLOW ALOFT HELP TO GENERATE RA/TSRA.
RAISED POPS IN CENTRAL AND SOUTHERN ZONES FRIDAY AFTERNOON DUE TO
SLOWER FRONT PROGRESSION. THE FRONT WILL SETTLE JUST SOUTH OF THE
CWFA FRIDAY NIGHT. THE DEWPOINT DROP BEHIND THIS FRONT WILL
LAG...BY IN LARGE...TO THE NORTH OF OUR AREA. AS A RESULT...LOWS
WILL REMAIN NEAR NORMAL FOR THIS TIME OF YEAR.
AN UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE WESTERN HALF OF
THE CONUS SATURDAY. WITH A TROUGH REMAINING IN THE EAST...THE LOWER
MS RIVER VALLEY WILL RESIDE UNDER TRICKY NORTHWEST FLOW ALOFT.
MAINTAINED SCT POPS IN THE FAR SOUTHERN ZONES SATURDAY IN PROXIMITY
TO THE LINGERING SFC BOUNDARY AND RAISED POPS MARGINALLY IN THE
NORTH AS BOTH THE ETA AND MAV HINT AT A WEAK DISTURBANCE LURKING IN
THE NW FLOW. RAISED POPS TO CHANCE SATURDAY NIGHT AS THIS DISTURBANCE
IS PROGGED TO PUSH THROUGH THE REGION...ALONG WITH A WEAK SFC
BOUNDARY. WILL NEED TO MONITOR FUTURE MODEL RUNS TO BETTER PINPOINT
THE EXACT LOCATION OF THE RA/TSRA DEVELOPMENT ASSOCIATED WITH THIS
FEATURE.
BY SUNDAY...A WEAK BOUNDARY WILL LINGER ACROSS SOUTHERN PORTIONS OF
THE CWFA AND WILL CONTINUE SCT RA/TSRA DURING THE AFTERNOON AND
EVENING. TEMPS WILL REMAIN NEAR NORMAL.
IN THE EXTENDED...MED RANGE MODELS AND ENSEMBLES IN FAIR AGREEMENT
THROUGH THE PERIOD. RIDGE WEST...TROUGH EAST SET UP OVER THE CONUS
WILL KEEP THE REGION UNDER INFLUENCE OF NW FLOW ALOFT. AT THE
SFC...HIGH PRESSURE WILL SETTLE OVER THE SOUTHEASTERN STATES
MAINTAINING A MOIST...SOUTHEASTERLY FLOW. WITH SUFFICIENT
INSTABILITY AVAILABLE EACH DAY...WENT CLIMO POPS DURING THE
AFTERNOON AND EVENING HOURS. TEMP WISE...SEE NO REASON TO DIVERT
FROM CLIMO. COULD SEE TEMPS RISE TO SLIGHTLY ABOVE NORMAL LEVELS BY
THE END OF NEXT WEEK AS THE EUROPEAN MODEL PUSHES THE UPPER RIDGE IN
THE WEST CLOSER TO THE CWFA. IN ANY EVENT...WENT CLOSE TO MEXMOS
GUIDANCE...GENERALLY BETWEEN 70-75 AT NIGHT AND BETWEEN 88-93 DURING
THE DAY. THIS IS ASSUMING CLAUDETTE BEHAVES AS THE CURRENT FORECAST
INDICATES.
PRELIM NUMBERS...
JAN 73/89/70/91/70 54123
MEI 73/89/71/91/70 64123
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
GAGAN
Hazardous weather outlook, Jul 10, 2:46 PM CST, 1 hour 29 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112046-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT THU JUL 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING OVER
MAINLY EAST AND SOUTH MISSISSIPPI INTO NORTHEAST LOUISIANA.
ISOLATED STRONG STORMS CAN BE EXPECTED HOWEVER NO ORGANIZED
SEVERE STORMS ARE ANTICIPATED. THE MAIN RISK WITH THESE STORMS
WILL BE DANGEROUS LIGHTNING... PERIODS OF HEAVY RAINFALL...AND
WIND GUSTS TO 40 MPH.
ON FRIDAY...SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP AS A WEAK
COLD FRONT CROSSES THE DELTA LATE IN THE MORNING AND THEN PUSHES
THROUGH MUCH OF THE AREA DURING THE AFTERNOON. ONCE AGAIN...A FEW
STRONG STORMS COULD OCCUR DURING THE PEAK OF AFTERNOON HEATING
HOWEVER NO SEVERE WEATHER IS ANTICIPATED.
A WEAK UPPER LEVEL TROUGH WILL COMBINE WITH AN APPROACHING COLD
FRONT FROM THE NORTHWEST TO SET OFF THE THUNDERSTORMS.
THUNDERSTORM ACTIVITY SHOULD DIMINISH LATE THIS EVENING WITH THE
LOSS OF DAYTIME HEATING AND THEN REDEVELOP ABOUT MIDDAY FRIDAY.
...FLOODING...
BRIEF VERY HEAVY RAINFALL FROM PASSING THUNDERSTORMS WILL CREATE
PONDING OF WATER ON AREA ROADS AND IN LOW LYING SPOTS THROUGH
EARLY TONIGHT. RAINFALL RATES OF ONE INCH PER HOUR CAN BE
EXPECTED DUE TO ABUNDANT MOISTURE VALUES AND THE POTENTIAL FOR
REPEATED STORMS CROSSING ONE LOCATION. THE RISK FOR LOCALLY HEAVY
RAINFALL MAY AGAIN DEVELOP WITH THE STORMS EXPECTED FRIDAY
AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THIS AFTERNOON.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 10, 2:22 PM CST, 1 hour 53 minutes before
ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>043-047>049-053>055-102100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0322 PM CDT THU JUL 10 2003
SEVERE THUNDERSTORM WATCH NUMBER 712 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES/PARISHES:
IN ARKANSAS...
ASHLEY CHICOT
IN LOUISIANA...
EAST CARROLL FRANKLIN MADISON MOREHOUSE
RICHLAND WEST CARROLL
IN MISSISSIPPI...
BOLIVAR LEFLORE SUNFLOWER WASHINGTON
SEVERE THUNDERSTORM WATCH NUMBER 712 REMAINS IN EFFECT UNTIL
4 PM CDT FOR THE FOLLOWING COUNTIES/PARISHES:
IN LOUISIANA...
TENSAS
IN MISSISSIPPI...
CARROLL CLAIBORNE COPIAH GRENADA
HINDS HOLMES HUMPHREYS ISSAQUENA
MADISON RANKIN SHARKEY SIMPSON
WARREN YAZOO
CRAVEN
Special weather statement, Jul 10, 2:44 PM CST, 1 hour 31 minutes before
MSZ028>033-037>039-044>046-050>052-056>058-102100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0344 PM CDT THU JUL 10 2003
SEVERE THUNDERSTORM WATCH NUMBER 715 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:
IN MISSISSIPPI...
ATTALA CHOCTAW CLARKE CLAY
JASPER KEMPER LAUDERDALE LEAKE
LOWNDES MONTGOMERY NESHOBA NEWTON
NOXUBEE OKTIBBEHA SCOTT SMITH
WEBSTER WINSTON
CRAVEN
Special weather statement, Jul 10, 2:48 PM CST, 1 hour 27 minutes before
LAZ025-MSZ026-027-035-036-040>043-047>049-053>055-102100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0348 PM CDT THU JUL 10 2003
SEVERE THUNDERSTORM WATCH NUMBER 712 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES/PARISH:
IN LOUISIANA...
TENSAS
IN MISSISSIPPI...
CARROLL CLAIBORNE COPIAH GRENADA
HINDS HOLMES HUMPHREYS ISSAQUENA
MADISON RANKIN SHARKEY SIMPSON
WARREN YAZOO
CRAVEN
Thunderstorm Wind, Lowndes
- When
- July 10, 4:15 PM CST
- Where
- Lowndes County, Columbus
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.500, -88.433
Numerous trees and powerlines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, July 10, 20033 deaths · $269,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in West Virginia, July 10, 20036 injured · $2.7 million · F2 · 19 events
- Flash Flooding and Flooding in Ohio, July 10, 2003$859,000 · 50 kt wind · 13 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 2003$225,000 · 60 kt wind · 4 events
- Tornadoes and Flash Flooding in Virginia, July 10, 2003$13,000 · F1 · 24 events
- Flash Flood in West Virginia, July 10, 2003$80,000 · 1 event
- Tornado and Damaging Winds in Ohio, July 10, 2003$44,000 · F0 · 5 events
- Damaging Winds in Kentucky, July 10, 2003$30,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, July 10, 2003$30,000 · 61 kt wind · 1 event
- Lightning Strike in South Carolina, July 10, 2003$30,000 · 1 event
- Flash Flood and Flood in Indiana, July 10, 2003$20,000 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 10, 2003$20,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366031.